How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Nadim Al-Mubarak Your Own Question
Nadim Al-Mubarak
Nadim Al-Mubarak,
Category: Medical
Satisfied Customers: 378
Experience:  MD at University Hospital Case Medical Center
16855155
Type Your Medical Question Here...
Nadim Al-Mubarak is online now
A new question is answered every 9 seconds

Last week my inr was 1.9 but this week it has. Risen to 5.4

Customer Question

Last week my inr was 1.9 but this week it has. Risen to 5.4
JA: OK. The Doctor will need to help you with this. Please give me a bit more information, so the Doctor can help you best.
Customer: I am visiting Colorado from the uk my range is 2-3 and, target 2.5. My dosage was 7.5 but as it was 1.9 for t.wo weeks it was increased to 8mg to increase it, but it has suddenly risen to 5.4
JA: Is there anything else the Doctor should be aware of?
Customer: I'm 71 and have COPD, AAA and DVT about 2yrs ago
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Doctor about your situation and then connect you two.
Submitted: 6 months ago.
Category: Medical
Expert:  Nadim Al-Mubarak replied 6 months ago.

Greetings

  • INR measures the efficacy of warfarin and, for DVT, it needs to be between 2 to 3. INR is very sensitive to diet and other medication changes. Your diet must have changed during the travel resulting in this change.
  • In a situation, the warfarin needs to be held for 2 days and the INR rechecked on the third. And, accordingly, the dose is adjusted.
  • If you are taking this for a single DVT that occurred 2 years ago and you do not have a "hypercoagulable state", then the Warfarin can now be stopped. It is not a medication that needs to be taken indefinitely for this indication

If this answers your question, please complete the rating above. It's how we get credit for the service. Best wishes